the side effects of withdrawal depend on how you withdraw from the medication. If you do it slowly over a three-week period in the last week you take a pill every third day at the lowest possible dose, you should have minimal or no withdrawal effects. If you stop abruptly almost anything can happen and it is a very unpleasant experience and can last for weeks..
I would add that three weeks is too general a statement. All these meds can be easy or hard to quit, so just take it as slowly as you need to. I would personally give Paxil more than three weeks, and educate yourself beforehand. If you know what to expect, it doesn't bother you as much.
PAXIL is the WORST drug ever! I have been trying to get off of this med for months, i was down to 10mg. I am NOT going to take it anymore. I have had such a tough time with it. Dizziness, lightheadedness, focus problems, nighmares. tingling of face, and lips, and entire head.
I just don't understand why anyone would recommend this drug as a good thing. I am a qualified professional. Social work is my field. I have been to my Dr. for years,and my own counselor as I have a teen who is or was a physically abusive person to ME. I can write a book on Paxil withdrawl. I think the drug should be REMOVED from the market. i am going to contact as many people as I can and offer my own warning. This is something that the doctors don't tell you..
If you know what to expect , it doesn't bother you as much! ********.. Education is important and the how's and why's of the way you are feeling is explained,but it doesn't help if you have a family and can't drive, clean the house, bend over, FUNCTION AS A PERSON!!!!
I don't want to hear any excuses from other some called "experts" that Paxil isn't the cause, take it yourself for awhile,and then try withdrawl. YOU will know and suffer ... The warnings should be enough for the medical profession to make some other choices. I , if I had to do it all again, would recommend "talk therapy", and avoid medications at all costs. My daughter is on three different meds,and i am sooo concerned about her now.
You can't generalize from your experience to everyone's experience, but telling everyone now is a little late. The Paxil withdrawal scandal hit over a decade ago, the company's already been sued and paid out its settlement, and any practicing doc that doesn't know the difficulties of this med by now is incompetent. Look, Paxil destroyed my life. I'm four years into my Paxil withdrawal and it doesn't look like I'll ever recover. I took it for phobias, and now suffer from intense omnipresent anxiety, morbid depression, physiological problems. As I say, my life is destroyed. But for most, it goes away. I had a bad shrink who never told me about withdrawal. If I had known, I would have gone back on it and tapered off more slowly or even just stayed on the crap, but without the knowledge beforehand I was done for. That's why I say knowing what's happening is extremely important. It allows you, at the least, to switch psychiatrists if the one you have doesn't know how to deal with this after so much time has passed since it first became known. But I wouldn't ban it, it's often the only med that works for people. All meds are dangerous, but there are still occasions where it might be the only thing that can help.